Alert archive / Oklahoma / River Flood Advisories in 2018
River Flood Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Feb 24, 2018, 6:51 PM CST for Pushmataha County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 6:51 PM CST (00:51 UTC)
- Expired
- Feb 25, 2018, 7:02 PM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 24.85 ft at Feb 25, 2018, 4:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Feb 24, 5:53 PM CST, 58 minutes earlier.
Area forecast discussion, Feb 24, 5:53 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 553 PM CST Sat Feb 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR conditions continue to hang on across portions of northwest Arkansas this evening. This is expected to continue for the next couple of hours. Otherwise...MVFR and VFR Conditions are expected tonight. VFR conditions are expected to prevail at all area TAF sites most of the day Sunday. && .PREV DISCUSSION... /Issued 322 PM CST Sat Feb 24 2018/ DISCUSSION... While there will be lingering flooding from the recent days rains, the rains have ended as the system has cleared our area to the east. So the main forecast concern shifts toward the middle of next week. The active pattern we have been in over the past week is expected to continue into next week, as the current trough lifting out across the Plains will be replaced by another one in the southwest CONUS early next week. The southwest CONUS upper trough early next week will be more progressive than the previous system, and is expected to eject into the Plains by the middle of the week. The frontal boundary getting shoved to the south today will eventually return north as a warm front Tuesday into Tuesday night, and this will be when rain chances return to the forecast. The GFS and ECMWF are in much better agreement today compared to yesterday regarding the timing and track of the system. Both models lift the frontal zone up into the Arklatex region Tuesday night into Wednesday, and are hinting that there will be an axis of heavier qpf north of the boundary across SE OK into WC AR, fairly similar to the setup we've been in over the past few days. Trends will need to be monitored for the potential need for a flood watch as this time nears. The severe weather potential with this system still remains uncertain. While it appears that the true warm sector is not expected to lift north into the region, both the EC and GFS show some destabilization on the western fringe of the moist axis and ahead of the Pacific front/dryline Wednesday afternoon. Temperature wise, aside from low temps tonight and tomorrow night, expect generally above average temps for the next several days ahead of the next system, with 60s common for highs. Highs will drop back to near normal behind the system Thursday, but should warm back above average by next weekend. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 55 29 62 31 / 0 0 0 10 FSM 65 34 65 36 / 10 10 0 10 MLC 63 31 64 34 / 0 0 0 10 BVO 52 24 60 26 / 0 0 0 10 FYV 61 27 60 31 / 0 0 0 10 BYV 58 32 59 34 / 10 10 0 0 MKO 58 29 63 33 / 0 0 0 10 MIO 53 27 59 30 / 0 0 0 10 F10 57 29 63 33 / 0 0 0 10 HHW 67 37 66 38 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Feb 24, 4:30 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 430 PM CST Sat Feb 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 430 PM CST Sat Feb 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. POOR VISIBILITY. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After midnight. DISCUSSION... Areas of patchy fog will develop tonight across portions of eastern Oklahoma and northwest Arkansas. The fog could become dense in a few areas and with temperatures falling below freezing some elevated roadways, including bridges and overpasses could become slick in spots. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation Not Anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and Monday...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Drier conditions are forecast Sunday into the first part of next week before thunderstorm chances return mid week as another low pressure system looks to approach the region. Flooding could once again become a concern across portions of southeast Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 24, 12:56 PM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1256 PM CST SAT FEB 24 2018
ARZ020-241930-
Franklin AR-
1256 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 130 PM CST...
At 1255 PM CST, strong thunderstorms were located along a line
extending from 4 miles northwest of Cass to 6 miles west of Ozark.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Wiederkehr Village...
Cass... Jethro...
Barnes... Redding...
Watalula... Toney...
Turners Bend... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 28 and
42.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3550 9371 3548 9398 3573 9393 3573 9391
3574 9391 3575 9389 3576 9389 3576 9391
3577 9391 3577 9370
TIME...MOT...LOC 1855Z 242DEG 45KT 3572 9390 3547 9394Local storm report, Feb 24, 2:49 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD 5 NNW TAHLEQUAH 35.98N 95.00W
02/24/2018 CHEROKEE OK PUBLIC
RIVER/CREEK OVERFLOWING, FLOODING CROPLAND, YARD AND
BASEMENT OF HOME.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:58 PM CST | River Flood Warning | TSA | LeFlore | 14 hr |
| Feb 24, 9:19 PM CST | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more | 36 hr |
| Feb 24, 9:22 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 12 hr |
| Feb 25, 8:53 AM CST | Areal Flood Warning | TSA | Adair, LeFlore, Sequoyah | 24 hr |
| Feb 25, 9:01 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 24 hr |
| Feb 24, 8:10 PM CST | River Flood Advisory | TSA | Franklin, Johnson, Logan | 40 hr |
| Feb 25, 2:01 AM CST | River Flood Warning | TSA | Franklin, Johnson, Logan | 30 hr |
Nearby
River Flood Advisories in Oklahoma, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.